Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Vaginal bleeding while taking naproxen. Take medicine for high BP, thyroid. Sign of cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3029 Questions
I have been on Cymbalta for quite sometime now but within the past couple of months I have started having
vaginal bleeding while taking LOTS of naproxen and everything else (Advil, Aleve, antiimflamatory, etc)
I am 64 yrs old and have assumed I've been through menopause...I have to admit I am very scared of
cancer from this bleeding and am planning to get checked asap...I have stopped taking anything for back
pain to see if that's the culprit...I take 3 high blood pressure meds, thyroid med, 2 antidepressants every day
I do not have blood in my urine or anyplace else except vaginally...when it first started the flow was much
lighter but than I started taking everything and this is what's happening...I just have to assume the worse...
thank you for any help you may have to offer, XXXXXXX XXXXXXX
Posted Mon, 4 Nov 2013 in Vaginal and Uterus Health
Answered by Dr. Luchuo Engelbert Bain 58 minutes later
Brief Answer:
Exclude uterine (womb) tumor, ultrasound, biopsy

Detailed Answer:
Hi and thanks for the query,

I do understand your fears. I must say it is very important to get a proper evaluation to know exactly what is going on. Common causes of excessive bleeding in women after menopause must be carefully considered and excluded. Uterine tumors or especially a specific cancer of the uterus called cancer of the endometrium must be carefully checked for. The main clinical manifestation of this cancer is excessive or abnormal bleeding. Uterine myomas or fibroids can also cause bleeding as such. It is not rare to experience some abnormal bleeding also in some specific cancers of the cervix. It is only after exclusion of these possibilities that other rarer conditions can be searched for.

disorder due to the drugs be vaginal bleeding only. Possible but rare. Other conditions like ovarian tumors or abnormal clotting (low platelets) should also be borne in mind.

It is however urgent to get an abdominal ultrasound done in order to check for the size of the uterus, any fibroids, assess state of neighboring structures) and a complete physical examination to check status of the cervix. This should be followed by an endometrial biopsy. This is an examination involving part of the tissue of the uterine lining (covering of the womb), to check and be sure it is not a cancer.

I suggest you book an urgent appointment with gynecologist for a complete evaluation and examination. Thanks and hope this helps. Feel free asking further questions as I wish you the best of health. I shall be glad contributing to your well being. Kind regards.

Bain LE, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor